Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 19, NWS Cheyenne, WY

August 30, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 30, 2019, 3:21 AM MDT. It took effect at Aug 30, 2019, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2019, 3:21 AM MDT (09:21 UTC)
In effect from
Aug 30, 2019, 11:00 AM MDT
Expired
Aug 30, 2019, 7:51 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

252 
WWUS85 KCYS 300921
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
321 AM MDT Fri Aug 30 2019

...RED FLAG WARNING FOR DANGEROUS WEATHER CONDITIONS IN FIRE 
WEATHER ZONE 303 THIS AFTERNOON AND EVENING. ...

.Fire Weather condiitons are expected to worsen this afternoon 
and evening across portions of Fire Weather Zone 303. While 
humidity will be marginal, gusty winds and the possibility of dry 
thunderstorms may cause erratic fire behavior.

WYZ303-310200-
/O.NEW.KCYS.FW.W.0019.190830T1700Z-190831T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
321 AM MDT Fri Aug 30 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND DRY THUNDERSTORMS FOR FIRE 
WEATHER ZONE 303...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 8 PM MDT
this evening. 

* AFFECTED AREA...Fire weather zone 303.

* WIND...WEST NORTHWEST AT 15 to 25 MPH WITH ERRATIC GUSTS TO 35 
  MPH NEAR THUNDERSTORMS.
 
* HUMIDITY...20 to 25%

* HAINES...HAINES INDEX OF 4 TO 5. 

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS. GUSTY WINDS
  UP TO 35 MPH WILL BE LIKELY NEAR ANY THUNDERSTORMS THAT DEVELOP.
  SOME THUNDERSTORMS MAY BE DRY. LAL 6 IS EXPECTED ACROSS NORTHERN
  PORTIONS OF ZONE 303. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LYONS
2 follow-up statements
551 
WWUS85 KCYS 301959
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
159 PM MDT Fri Aug 30 2019

...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONE 303 
UNTIL 8 PM THIS EVENING...

.High fire danger will continue this afternoon and early evening 
across portions of Fire Weather Zone 303. While humidity will be 
marginal, gusty winds and the possibility of dry thunderstorms may
cause erratic fire behavior.

WYZ303-310200-
/O.CON.KCYS.FW.W.0019.000000T0000Z-190831T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
159 PM MDT Fri Aug 30 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 303...

* AFFECTED AREA...Fire weather zone 303.

* WIND...West to northwest 15 to 25 mph with occasional gusts of
  30 to 40 mph near thunderstorms. 

* HUMIDITY...15 to 25 percent.

* HAINES...4 to 5.

* THUNDERSTORMS...Isolated to scattered, some may be dry. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
995 
WWUS85 KCYS 310151
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
751 PM MDT Fri Aug 30 2019


WYZ303-310300-
/O.CAN.KCYS.FW.W.0019.000000T0000Z-190831T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
751 PM MDT Fri Aug 30 2019

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY 
FOR FIRE WEATHER ZONE 303...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning. 

Threat of gusty winds associated with thunderstorms has diminished
this evening as humidities steadily rise. Wind gusts to decrease
below 20 mph after 9 PM MDT with humidity recoveries above 60
percent.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 29, 10:47 PM MDT, 4 hours 34 minutes earlier.

Area forecast discussion, Aug 29, 10:47 PM MDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1047 PM MDT Thu Aug 29 2019

.UPDATE...
Issued at 835 PM MDT Thu Aug 29 2019

Cancelled the Red Flag Warning for areas within Carbon County just
before 8 PM tonight. A steady stream of moisture incoming from the
west as a series of shortwaves moves through tonight and again
tomorrow. Increased surface moisture from an upslope surface
flow will combine with upper level dynamics and forcing to bring
a round of afternoon and evening thunderstorms across the region.
Most development will occur along and east of the Laramie Range
where conditions will be favorable for storms. Some may be severe
with strong wind gusts as the primary threat. Storms are possible
west of the Laramie Range, but will be fewer in nature and
unlikely to be severe.

&&

.SHORT TERM...(This evening through Friday)
Issued at 120 PM MDT Thu Aug 29 2019

Cold front moving into the area from the north and northeast this
afternoon. At 1 PM...looks to be just through Cheyenne and Casper
with northeast winds and slowly increasing humidity. Out
west...still very dry with upper single digits and low teens
across Carbon and Albany Counties. Winds have yet to materialize
across Carbon County...but are on the increase. Will let the
current Red Flag Warnings for 303 and 304 continue through the
afternoon.

See a surge of low level moisture east of the Laramie Range
tonight as 850mb RH climb to 80 percent and PWATS increase to over
an inch. For now...do not have any fog in the forecast for the
southern Panhandle and here at Cheyenne...but evening and
overnight shifts may need to add.

For Friday...with moist air in place...looks like we could be
dealing with strong storms east of the Laramie Range. GFS suggest
maybe the front moving east as a dryline Friday afternoon. SPC
does have a Marginal Risk area identifies for the southeast
WYoming Plains and entire Nebraska Panhandle. Looks like we may
have a few severe storms and did add severe wording into the
forecast.

.LONG TERM...(Friday night through Thursday)
Issued at 120 PM MDT Thu Aug 29 2019

Storms look to continue into Friday evening with GFS being the
most bullish on QPF. Upper shortwave looks to clear the Panhandle
after 06Z with storms ending from west to east.

Front meanders across the Panhandle Saturday into Sunday with high
humidity east of the front. May be dealing with a few
afternoon/evening thunderstorms out there on a daily basis through
Sunday.

A drier pattern ensues Monday as westerly winds begin to increase
across our western zones. Likely returning to fire weather issues
from Monday on into next week.

&&

.AVIATION...(For the 06Z TAFS through late Friday evening)
Issued at 1042 PM MDT Thu Aug 29 2019

Still expect some lower CIGS to develop tonight and towards sunrise
across far eastern Wyoming and perhaps portions of western Nebraska.
Guidance has backed off a bit on coverage, so confidence is limited
at this time. Believe the most favorable areas will be along the
Cheyenne Ridge near KCYS and KSNY for MVFR and IFR CIGS between 09z
and 14z.  Can't completely rule out KAIA and KBFF due to increasing
upslope winds and clear skies, but confidence is lower compared to 6
hours ago. Patchy morning fog is possible at KCYS as well before
CIGS lift and dissipate by mid morning. VFR conditions expected
after 15z tomorrow with thunderstorms returning to the area. Added
VCTS to KCYS and KLAR after 18z with high res guidance still showing
showers and thunderstorms developing over/near the Laramie Range.

&&

.FIRE WEATHER...
Issued at 120 PM MDT Thu Aug 29 2019

Critical fire weather conditions expected across Carbon County
this afternoon as humidity falls to the upper single digits to low
teens. We have a cold front moving into southeast Wyoming this
afternoon that will bring northeasterly upsloping winds and higher
humidity as the evening progresses. Fire weather conditions easing
as most locations will see at least a small chance for wetting
rains...especially east of the Laramie Range Friday. One area that
may get close to critical fire conditions will be Carbon County
once again Friday. But winds looks to be a little less...so held
off on any fire headlines. Next chance for critical fire weather
conditions looks to be Monday as gusty west winds and low humidity
returns to areas west of the Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...AB
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...GCC
Hazardous weather outlook, Aug 29, 3:31 AM MDT, 23 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
331 AM MDT Thu Aug 29 2019

WYZ104-109>111-300945-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
331 AM MDT Thu Aug 29 2019

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Red Flag Warnings are in effect from Noon until 8 PM today
for the potential of rapid spread of fires due to low relative
humidity and breezy winds across western and northern Carbon
County Wyoming. Outdoor burning is strongly discouraged.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

There is a small chance for showers and thunderstorms Friday. No
severe weather is expected.

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-112>119-
300945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
331 AM MDT Thu Aug 29 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

There is a small chance for showers and thunderstorms Friday. No
severe weather is expected.

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:19 PM MDTSpecial Weather StatementCYSConverse41 min
Aug 30, 4:27 PM MDTSpecial Weather StatementCYSLaramie33 min
Aug 30, 5:03 PM MDTSpecial Weather StatementCYSGoshen42 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.